I had my transplant on 5/5/08. My wife is the donor. For as long as I can remember I have shakes all over my body, and very visable with my hands. I also, have developed a tick or whatever it would be called with my Eyes. They move nervously from normal to a raised position moving up to the uper left. I don,t know how else to explain it. I know it is caused by nerves. I have been examined by two nurologists and they cannot find anything to explain it.

I know Prograf is known to cause tremors. The only way to get some control over it is to take Xanax. I take a small dose of 1/4mg about 4-5 times a day. My doctors want me to get off the xanax and I would be happy to do it. My neph does not want to change my meds (Prograf) because the Kidney is doing so well. But, My life is not very good with this.

My wife is going to go with me to my next appointment and try to explain how bad my lifestyle really is. My Neph has said he has never encountered anyone with this severe of a shaking, etc.

My question is does anyone suffer with these same nerve problems. No one can give me any answers.

Views: 1620

Replies to This Discussion

Hi Ron

Where you tested for Magnesium deficiency? Mag is one of the minerals that is often depleted by Prograf.

http://www.mgwater.com/rod06.shtml

Not sure about the above website that I sent to you.

Here is a better one to read

http://www.chp.edu/CHP/tacrolimus+liver

Thank you Hostess Rise for answering my post. And, sending me the article on Magnesium.

I do take 400 mg Tablets of Magnesium Oxide. Two in the morning and One at night.

My Lab reports show my levels to be in the normal range, But I will discuss this with my doctors on my next visit. Maybe my dosage should be increased?  You would think they should all know about this though. Oh well---


 
Hostess Rise' said:

Hi Ron

Where you tested for Magnesium deficiency? Mag is one of the minerals that is often depleted by Prograf.

http://www.mgwater.com/rod06.shtml

Hi Ron,

How much prograf do you take per day?  I started out on 4 milligrams twice a day and now I'm down to 1 milligram twice a day.  I had the shakes very badly especially in my hands and felt very nervous all the time until it was decreased to 1 twice a day.  I've only had my transplant for 15 months.  My prograf levels went toxic a few times and the last time I had a norovirus I got really sick from the prograf.  They lowered it and my levels have been running around 5 or 6.  My numbers are still perfect.  Maybe your doctor will lower it a little at a time and check you labs every couple of weeks and you may get some relief from the shaking.  Good luck!

Thanks Deb,

I take 2 1/2mg in the Morning and 2mg at night of Prograf. My levels are also in the 5-6 range whitch my doc says is where he wants my levels to be. I wonder what the pros & cons are to switch to a different drug. My Doc does not really want me to since all my readings are good. But, three years of fighting this has relly got me down.
 
Deb said:

Hi Ron,

How much prograf do you take per day?  I started out on 4 milligrams twice a day and now I'm down to 1 milligram twice a day.  I had the shakes very badly especially in my hands and felt very nervous all the time until it was decreased to 1 twice a day.  I've only had my transplant for 15 months.  My prograf levels went toxic a few times and the last time I had a norovirus I got really sick from the prograf.  They lowered it and my levels have been running around 5 or 6.  My numbers are still perfect.  Maybe your doctor will lower it a little at a time and check you labs every couple of weeks and you may get some relief from the shaking.  Good luck!

I am taking 3mg of prograf in the am and pm. They raised it after I got off of sporonox as they said the sporonox kicked up the level of prograf that stayed in my system. I have really increased hair loss

since the increase and sometimes my tremors are bad and other days not sob ad. I already ;had a  neurological condition they call essential or familial tremors before transplant. I have been on 10 mg of inderal three times a day for tremors for 25 years. I don't know if it would help people that are having tremors from just the prograf but would probably not hurt to ask your dr. I cant write or put on makeup without my inderal.

I'm 6 months out (heart) my body trembles from within and my hands have a visable tremor esp when doing fine motor skills. Eating with utensils, writing, applying makeup, tweezing eyebrows, etc. Never had this condition prior to starting transplant meds.. I feel your same sentiments, I have clonazapam but I don't like the sedation that accompanies the med..

  Denise has your doctors ever tested your thyroid ? what your explaining sounds to me like a thyroid issue ?  just a thought ..

I used to take Prograf after my liver transplant, but I had terrible side effects tremors confusion fits really awful

The Docs took me off tachrilimus and substituted mycophenolate 500mg am and 500mg pm now I feel like a new man. Really well just a bit of a dizzy head and anxiety which is getting better.

Has anyone else heard of mycophenolate as a substitute for prograf, it really suits me ???'.

I am 10 months out (Heart). I was on celcept and prograf ( Rejection meds) right after my transplant. I had  diarrhea in the early stage, so my Doctor switched  celecpt to mycophenolate 500 mg. Now i am on 180mg. I had very difficulty in eating and holding glass of water. My hands were terribly shaking. Right now i do shake little bit but not as bad as it was before.

HI

Next week it will be 17 months for me (lungs).  They started me on Cellcept 2000mg am and pm and the prograf right after tx but the cellcept was dropping my white blood cells so they decreased until I was down to 500mg am and pm.  I was also getting the diarrhea and nausea.  About two months ago they increased it to 1000mg am and pm  and the pharmacy is now carrying the generic mycophenolate.  I didn't get the diarrhea this time but I do have the shakes in my hands.  I have clinic next week to make sure my white cells haven't dropped.   I don't pay attention to it like I used to.  :)   I hope things get better for you.

  I don't know what to say, I am on 3mg and 4mg that was lowerd from 12 and 12 after my Liver tx in 2010. all of my blood test come back Very good, I just get the shakes in my hands mainly when I take the Bactrim. I only take 3 types of meds, Prograf, Actagal, and Bactrim, but in the last 6 months I have server lower back pains I always had a little back pain but not like this I take small doses of Oxicondone and that don't even help.

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

RSS

© 2014   Created by Hostess Risé.

Badges  |  Report an Issue  |  Terms of Service